Alert archive / California / Flash Flood Warnings in 2025
Flash Flood Warning 2, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this flash flood warning at Feb 13, 2025, 3:20 AM PST for Santa Clara County, Santa Cruz County, California. It was in force for 6 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 13, 2025, 3:20 AM PST (11:20 UTC)
- Expired
- Feb 13, 2025, 9:15 AM PST
- In force
- 6 hr
- Issued by
- NWS San Francisco Bay Area, CA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Santa Clara County, CA, Santa Cruz County, CA
The radar
The San Francisco radar (KMUX), 25 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 13, 6:25 AM PST | FLOOD | 1 Wnw Interlaken, CA | Roadway flooding reported on 183 Paulsen Rd with a vehicle stuck in the water. |
| Feb 13, 6:36 AM PST | FLOOD | 2 Ssw Freedom, CA | Roadway flooding reported on Tierra Alta Dr with water reported as reaching the bumpers of vehicles. |
| Feb 13, 6:53 AM PST | FLOOD | 1 W Freedom, CA | Roadway flooding reported with vehicle stuck in water. |
| Feb 13, 7:23 AM PST | FLOOD | 1 Nne Live Oak, CA | Roadway flooding reported at the intersection of Thurber Ln and Helen Ave, near the water treatment plant. Flooding reported as the entire roadway with a major drain in the area. |
| Feb 13, 7:50 AM PST | FLOOD | Interlaken, CA | Roadway flooding reported and a hard closure of Paulsen Rd intersection with Whiting Rd. |
| Feb 13, 8:09 AM PST | FLOOD | 1 N Interlaken, CA | Roadway flooding reported at the intersection of Casserly Rd and Whiting Rd, with less than a lane to get around the flooding. |
| Feb 13, 8:45 AM PST | FLOOD | Interlaken, CA | Roadway flooding reported at the intersection of Casserly Rd and SR 152 with the northbound lanes flooded. |
| Feb 13, 8:54 AM PST | FLOOD | 1 Sse Aptos Hills-Larki, CA | Roadway flooding causing hard closure of Larkin Valley Rd. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 84 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 11.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
901
WGUS56 KMTR 131120
FFWMTR
CAC085-087-131715-
/O.NEW.KMTR.FF.W.0002.250213T1120Z-250213T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Francisco CA
320 AM PST Thu Feb 13 2025
The National Weather Service in San Francisco has issued a
* Flash Flood Warning for...
South Central Santa Clara County in northern California...
Southeastern Santa Cruz County in northern California...
* Until 915 AM PST.
* At 320 AM PST, Doppler radar indicated heavy rain across the
warned area. Between 1 and 3 inches of rain have fallen.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Santa Cruz, Watsonville, Corralitos, Capitola, Live Oak, Aptos,
Eureka Canyon Road, Rio Del Mar, Brown Valley Road, Amesti,
Freedom, Uvas Canyon Park, Soquel, Interlaken, Opal Cliffs, Twin
Lakes, Day Valley, Aptos Hills-Larkin Valley and Aptos
Hills-Larkin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3695 12205 3716 12189 3704 12166 3689 12178
3688 12179 3687 12180 3686 12180 3685 12181
3686 12184 3693 12189 3696 12194 3693 12205
3693 12206
FLASH FLOOD...RADAR INDICATED
$$
Sarment2 follow-up statements
939
WGUS76 KMTR 131652
FFSMTR
Flash Flood Statement
National Weather Service San Francisco CA
852 AM PST Thu Feb 13 2025
CAC085-087-131715-
/O.CON.KMTR.FF.W.0002.000000T0000Z-250213T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Santa Clara CA-Santa Cruz CA-
852 AM PST Thu Feb 13 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM PST THIS
MORNING FOR SOUTH CENTRAL SANTA CLARA AND SOUTHEASTERN SANTA CRUZ
COUNTIES...
At 852 AM PST, Doppler radar indicated heavy rain across the warned
area. Between 1 and 3 inches of rain have fallen. Additional
rainfall amounts up to 0.2 inches are possible in the warned area.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Santa Cruz, Watsonville, Corralitos, Capitola, Live Oak, Aptos,
Eureka Canyon Road, Rio Del Mar, Brown Valley Road, Amesti,
Freedom, Uvas Canyon Park, Soquel, Interlaken, Opal Cliffs, Twin
Lakes, Day Valley, Aptos Hills-Larkin Valley and Aptos
Hills-Larkin.
Areas in and around Corralitos Creek in Santa Cruz County are also
likely to experience river and creek flooding through the morning
hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3695 12205 3716 12189 3704 12166 3689 12178
3688 12179 3687 12180 3686 12180 3685 12181
3686 12184 3693 12189 3696 12194 3693 12205
3693 12206
FLASH FLOOD...RADAR INDICATED
$$
Bain960
WGUS76 KMTR 131719
FFSMTR
Flash Flood Statement
National Weather Service San Francisco CA
919 AM PST Thu Feb 13 2025
CAC085-087-131729-
/O.EXP.KMTR.FF.W.0002.000000T0000Z-250213T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Santa Clara CA-Santa Cruz CA-
919 AM PST Thu Feb 13 2025
...FLASH FLOOD WARNING HAS EXPIRED FOR SOUTH CENTRAL SANTA CLARA AND
SOUTHEASTERN SANTA CRUZ COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 1000 PM PST Saturday for
portions of central and northern California.
&&
LAT...LON 3695 12205 3716 12189 3704 12166 3689 12178
3688 12179 3687 12180 3686 12180 3685 12181
3686 12184 3693 12189 3696 12194 3693 12205
3693 12206
$$
BainWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 13, 1:55 AM PST, 1 hour 25 minutes earlier.
Area forecast discussion, Feb 13, 1:55 AM PST, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service San Francisco CA
155 AM PST Thu Feb 13 2025
...New SYNOPSIS, SHORT TERM, LONG TERM...
.SYNOPSIS...
Issued at 1205 AM PST Thu Feb 13 2025
The atmospheric river has arrived! Major impacts are expected
through the day as the moderate to heavy rain continues, winds
increase, and thunderstorm chances arrive. The biggest risk is
localized flooding and damaging winds, especially through the
first half of the day. Conditions will improve Friday. Some light
rain is expected in the North Bay on Sunday, but overall the
pattern will dry out over the next week.
&&
.SHORT TERM...
(Today and tonight)
Issued at 1205 AM PST Thu Feb 13 2025
KEY POINTS
* Flood Watch in effect 10 PM Wed to 10 PM Sat (area-wide)
* High Wind Warning (coastal) and Wind Advisory (inland) in
effect from 10 PM Wed to 10 AM Fri (coastal)
* Widespread shallow landslides possible Thursday morning
* Downed trees and power outages likely
* Highest impact areas include Santa Cruz Mtns and Big Sur Coast
* High Surf Warning in effect 3 PM Thu to 3 AM Sat
METEOROLOGY:
We are in the middle of an atmospheric river, driven by a storm force
low pressure system off the coast of far northern California.
The associated warm front is moving ashore as I type this.
Despite the fact that it's 1230 AM, it's currently 61 degrees in
Monterey. That's the warmest it's been in a week. As the warm
front moves through and the cold front approaches over the next
couple hours, rain intensity will increase to around 1.0-1.5" per
hour along the coastal mountains, and roughly half that in the
valleys. These high rain rates will cause localized flooding and
likely trigger some shallow landslides. The wind speed is also
increasing, with current gusts of 30-50 mph observed in higher
terrain, and 20-40 mph along the coast. Winds are expected to
increase over the next several hours as the cold front approaches.
High resolution guidance is still developing a SW'rly 50-60 kt
low-level jet at 850 mb from around 2 AM through noon. With the
high rain rates, these winds should have no trouble mixing down to
the surface at times, and widespread gusts of 40-50 mph are
expected across the area, with 60-70 mph possible along the coast
and higher elevations. The cold front is expected to move through
around sunrise, ushering a colder and drier air mass. The PWAT
will drop from around 1.2" to 0.8", while the 500 mb temperature
will drop from around freezing to -10F. While the drier air will
cause the total rainfall to slowly taper off, individual showers
will strengthen as the cold upper air decreases the stability and
allows convection to become the primary precipitation mode. This
threat is highest from late morning through late afternoon. The
Storm Prediction Center continues to show the risk for
thunderstorms throughout the cwa today.
IMPACTS:
Heavy rain is expected to continue for several hours. Minor flooding
impacts are ongoing across the majority of the cwa. We have not
seen any flash flooding yet, but that risk still exist through the
morning for urban areas. Strong wind gusts combined with saturated
soils will likely lead to downed trees and power outages. Numerous
flood advisories are in effect, and the flood watch continues
through 10 PM Saturday as the rivers absorb the run-off. A High
Wind Warning is in effect for coastal areas, with a Wind Advisory
in effect for inland areas, both through 10 AM Friday. We will
likely see notable rises on many major rivers, and the Russian
River at Guerneville and the San Lorenzo River have the highest
chances of going into flood stage. The San Lorenzo is of
particular concern given the rain so far, and how flashy that
basin is. The river gauge is already reporting a sharp rise.
Other coastal areas outside of the Santa Cruz Mtns may not see the
same degree of shallow landsliding, but nonetheless will still
have impacts due to downed trees and powerlines, especially areas
near the Marin headlands, Big Sur/Carmel coast, and Monterey
Peninsula. The commute this morning will undoubtedly be nasty and
downright dangerous in some cases (thinking Hwy 17 in
particular). When all is said and done, the North Bay will likely
end up with 2 to 4 inches, and the Bay Area will see a range of
1.5 to 3 inches depending on if you're in the South Bay rain
shadow or not. The Santa Cruz Mtns and Big Sur coast will be the
winners with 4 to 7 inches, locally up to 8-10. Despite some
locations seeing some of the lower end of rainfall amounts, wind
is still expected to pose a threat to life and property through
the day.
&&
.LONG TERM...
(Friday through Wednesday)
Issued at 1205 AM PST Thu Feb 13 2025
Showers taper off Friday and the sun will even come out in the
afternoon. Saturday will start cold with mid-30s inland and
mid-40s along the coast. Saturday will stay dry before a much
weaker disturbance moves through on Sunday. We are only expecting
light rain from this, mainly confined to the North Bay. Otherwise
next week looks dry and mild. Long range guidance is somewhat
split, but the majority of solutions point to a much drier second
half of February as our roller-coaster rainy season continues.
&&
.AVIATION...
(06Z TAFS)
Issued at 939 PM PST Wed Feb 12 2025
Showers continue over most of the terminals, bringing a mix of MVFR
and VFR conditions. As the heavier bands of rain move over the
terminals, expect reduced visibility and low ceilings to mostly MVFR
but there may be moments of IFR conditions. Expect some low level
wind shear/upper air turbulence across most terminals starting
10- 12Z and lasting into early Thursday morning. Rain will start
to diminish to light showers towards Thursday morning but expect
MVFR to prevail through the TAF period for all terminals. Light to
moderate southerly winds will build to strong and gusty winds
overnight and prevail through the rest of the TAF period.
Vicinity of SFO...VFR but MVFR is expected to return shortly after
06Z as the heavier rain bands move through the terminal. As the rain
becomes heavier, CIGs/VIS may drop to IFR conditions overnight.
Light southerly winds will build to strong and gusty winds with a
chance for 34-35 knot winds near 10-11Z through 17-18Z.
Possibility for LLWS/turbulence overnight with speeds up to 50-55
knots at 2000 feet. High confidence that winds will overall
remain strong and gusty through the remainder of the TAF period.
SFO Bridge Approach...Similar to SFO.
Monterey Bay Terminals...VFR/MVFR conditions with higher confidence
that MVFR conditions will build after 07-08Z and prevail through the
remainder of the TAF period. Southerly winds will continue to build
to strong and gusty with a chance of LLWS of 50-55 knot winds at
2,000 feet between 12-19Z.
&&
.MARINE...
(Tonight through next Tuesday)
Issued at 939 PM PST Wed Feb 12 2025
Showers continue over the waters with widespread gusty winds and
gale conditions with isolated storm force gusts possible. Moderate
period westerly swell will build through Friday morning with very
rough to high seas expected. Heavy rainfall will continue tonight
through Friday morning with a slight chance for thunderstorms
Thursday.
&&
.BEACHES...
Issued at 1101 PM PST Tue Feb 11 2025
A High Surf Warning is in effect from 3 PM Thursday through 3 AM
Saturday for all Pacific Coast beaches. Westerly swell with a period
up to 15 seconds will build through Friday. As a result, west-facing
beaches will see dangerously large breaking waves of 20 to 30 feet
and up to 45 feet peak waves, non-west facing beaches will see
dangerously large breaking waves of 15 to 20 feet and up to 30 feet
peak waves. Everyone should remain out of the water due to life-
threatening surf conditions. Stay off of jetties, piers, and other
waterside infrastructure, keep pets on a leash and away from the
water, and never turn your back on the ocean!
Sarment
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
CA...Flood Watch through Saturday evening for CAZ006-502>506-508>510-
512>518-528>530.
High Wind Warning until 10 AM PST Friday for CAZ006-502-503-505-
509-512-529-530.
High Surf Warning from 3 PM this afternoon to 3 AM PST Saturday
for CAZ006-505-509-529-530.
Wind Advisory until 10 AM PST Friday for CAZ504-506-508-510-
513>518-528.
PZ...Gale Warning until 3 AM PST Friday for Mry Bay-Pigeon Pt to Pt
Pinos 0-10 nm-Pigeon Pt to Pt Pinos 10-60 NM-Pt Arena to Pt
Reyes 0-10 nm-Pt Arena to Pt Reyes 10-60 NM-Pt Pinos to Pt
Piedras Blancas 0-10 nm-Pt Reyes to Pigeon Pt 0-10 nm-SF
Bay N of Bay Bridge.
&&
SHORT TERM...Flynn
LONG TERM....Flynn
AVIATION...SO
MARINE...SO
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaIn the hours before
Local storm report, Feb 13, 2:38 AM PST, 42 minutes before
Preliminary Local Storm Report
National Weather Service San Francisco CA
238 AM PST Thu Feb 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 AM Flood 1 E San Francisco 37.77N 122.41W
02/13/2025 San Francisco CA Law Enforcement
CHP reports Flooding.
&&
DJFLocal storm report, Feb 13, 2:43 AM PST, 37 minutes before
Preliminary Local Storm Report
National Weather Service San Francisco CA
243 AM PST Thu Feb 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 AM Flood 3 WSW Piedmont 37.80N 122.28W
02/13/2025 Alameda CA Law Enforcement
&&
DJFLocal storm report, Feb 13, 2:51 AM PST, 29 minutes before
Preliminary Local Storm Report
National Weather Service San Francisco CA
251 AM PST Thu Feb 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 AM Landslide 3 NNW San Juan Bautista 36.89N 121.56W
02/13/2025 San Benito CA Law Enforcement
CHP reports at least 1/2 of roadway covered.
&&
DJFLocal storm report, Feb 13, 3:15 AM PST, 5 minutes before
Preliminary Local Storm Report
National Weather Service San Francisco CA
315 AM PST Thu Feb 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 AM Landslide 2 ENE Cherryland 37.69N 122.08W
02/13/2025 Alameda CA Public
Vehicle stalled in water.
&&
DJFLocal storm report, Feb 13, 3:19 AM PST, 1 minute before
Preliminary Local Storm Report
National Weather Service San Francisco CA
319 AM PST Thu Feb 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM Flood 3 NW Petaluma 38.27N 122.67W
02/13/2025 Sonoma CA Law Enforcement
Roadway flooding.
&&
DJFLocal storm report, Feb 13, 3:20 AM PST, 0 minutes before
Preliminary Local Storm Report
National Weather Service San Francisco CA
320 AM PST Thu Feb 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 AM Flood 1 W Rohnert Park 38.35N 122.72W
02/13/2025 Sonoma CA Law Enforcement
Roadway flooding.
&&
DJFThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 10:25 PM PST | Areal Flood Advisory | MTR | San Mateo, Santa Clara, Santa Cruz | 5 hr |
| Feb 12, 11:04 PM PST | Areal Flood Advisory | MTR | Santa Clara, Santa Cruz | 4 hr |
| Feb 12, 11:58 PM PST | Areal Flood Advisory | MTR | San Mateo, Santa Clara | 16 hr |
| Feb 13, 12:32 AM PST | Areal Flood Advisory | MTR | Alameda | 9 hr |
| Feb 13, 12:41 AM PST | Areal Flood Advisory | MTR | City and County of San Francisco, San Mateo | 16 hr |
| Feb 13, 12:43 AM PST | Areal Flood Advisory | MTR | City and County of San Francisco | 15 hr |
| Feb 13, 12:52 AM PST | Areal Flood Advisory | MTR | Marin, Sonoma | 15 hr |
| Feb 13, 12:57 AM PST | Areal Flood Advisory | MTR | Sonoma | 15 hr |
| Feb 13, 1:09 AM PST | Areal Flood Advisory | MTR | Napa, Sonoma | 15 hr |
| Feb 13, 1:17 AM PST | Areal Flood Advisory | MTR | Monterey, San Benito, Santa Clara, Santa Cruz | 23 hr |
| Feb 13, 1:27 AM PST | Areal Flood Advisory | MTR | Monterey | 19 hr |
| Feb 13, 1:51 AM PST | Areal Flood Advisory | MTR | Alameda, Contra Costa | 18 hr |
| Feb 13, 3:17 AM PST | Flash Flood Warning | MTR | San Mateo, Santa Clara, Santa Cruz | 6 hr |
| Feb 13, 3:44 AM PST | Areal Flood Advisory | MTR | San Benito, Santa Clara | 12 hr |
| Feb 13, 4:36 AM PST | Areal Flood Warning | MTR | San Mateo | 3 hr |
| Feb 13, 5:28 AM PST | Areal Flood Advisory | MTR | Monterey, San Benito | 12 hr |
| Feb 13, 6:08 AM PST | Special Weather Statement | MTR | 37 min | |
| Feb 13, 6:35 AM PST | Areal Flood Warning | MTR | Sonoma | 44 hr |
| Feb 13, 7:53 AM PST | Areal Flood Warning | MTR | Alameda | 14 hr |
| Feb 13, 8:31 AM PST | Areal Flood Warning | MTR | Santa Cruz | 3 hr |
| Feb 13, 8:51 AM PST | River Flood Warning | MTR | Monterey | 6 hr |
| Feb 13, 9:14 AM PST | Areal Flood Warning | MTR | San Mateo, Santa Clara, Santa Cruz | 3 hr |
| Feb 13, 9:19 AM PST | Areal Flood Advisory | MTR | Santa Clara, Santa Cruz | 8 hr |
| Feb 13, 11:31 AM PST | Areal Flood Advisory | MTR | Alameda | 6 hr |
| Feb 13, 11:57 AM PST | Areal Flood Advisory | MTR | San Mateo, Santa Clara, Santa Cruz | 3 hr |
Nearby
Flash Flood Warnings in California, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.